Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is it normal to have loose watery stool while going through opiate withdrawal?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6301 Questions
Is yellow loose watery stool normal while going through opiate withdrawal and when will it subside?
Posted Thu, 2 Jan 2014 in Medicines and Side Effects
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Diarrhea is side effect of sudden opioid withdrawl Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX It is good that you have stopped taking Vicodin. Diarrhea is a common side effect of opioid withdrawal. It occurs if opioids are stopped suddenly after chronic use for long time. You don't worry.It will settle in 2-3 weeks.It varies from patient to patient. At present you can take tablet loperamide thrice daily.It is very helpful in non infective diarrhea and acts by reducing gastrointestinal motility.It blocks opioid receptors in intestines. Additionally you can take oral rehydration solution and take plenty of fluids,friut juice etc.It will help in maintaining electrolyte balance. If you have any other problems you can consult your doctor. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor